Alert archive / California / High Surf Advisories in 2016

High Surf Advisory 4, NWS Eureka, CA

February 3, 2016

NWS Eureka, CA issued this high surf advisory at Feb 3, 2016, 2:55 AM PST. It took effect at Feb 4, 2016, 3:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2016, 2:55 AM PST (10:55 UTC)
In effect from
Feb 4, 2016, 3:00 AM PST
Expired
Feb 4, 2016, 9:00 PM PST
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

067 
WHUS46 KEKA 031055
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
255 AM PST WED FEB 3 2016

CAZ001-002-031900-
/O.NEW.KEKA.SU.Y.0004.160204T1100Z-160205T0500Z/
REDWOOD COAST-MENDOCINO COAST-
255 AM PST WED FEB 3 2016

...HIGH SURF ADVISORY IN EFFECT FROM 3 AM TO 9 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PST THURSDAY. 

* WAVES AND SURF...BREAKING WAVES 20 TO 24 FEET ALONG WEST AND
  NORTHWEST FACING BEACHES.

* TIMING...LARGE SURF WILL DEVELOP LATE TONIGHT AND CONTINUE
  THROUGH MUCH OF THURSDAY.

* IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING
  OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC
  AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE
  LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID
  AND TURBULENT OCEAN WATERS.

* MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME
  CAUTION ESPECIALLY DURING MAX EBB WHICH IS PREDICTED TO OCCUR
  BETWEEN 11 AM AND 1 PM ON THURSDAY...OR STAY IN PORT UNTIL THE
  THREAT SUBSIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
3 follow-up statements
749 
WHUS46 KEKA 040700 
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1100 PM PST WED FEB 3 2016

CAZ001-002-041500-
/O.CON.KEKA.SU.Y.0004.160204T1100Z-160205T0500Z/
REDWOOD COAST-MENDOCINO COAST-
1100 PM PST WED FEB 3 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PST
THURSDAY...

* WAVES AND SURF...BREAKING WAVES 20 TO 24 FEET ALONG WEST AND
  NORTHWEST FACING BEACHES.

* TIMING...LARGE SURF WILL DEVELOP LATE TONIGHT AND CONTINUE 
  THROUGH MUCH OF THURSDAY. 

* IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO 
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE 
  ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF 
  ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE 
  INTO THE FRIGID AND TURBULENT OCEAN WATERS. 

* MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME 
  CAUTION ESPECIALLY DURING MAX EBB WHICH IS PREDICTED TO OCCUR 
  BETWEEN 11 AM AND 1 PM ON THURSDAY...OR STAY IN PORT UNTIL THE 
  THREAT SUBSIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
188 
WHUS46 KEKA 041026
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
226 AM PST THU FEB 4 2016

CAZ001-002-050500-
/O.CON.KEKA.SU.Y.0004.160204T1100Z-160205T0500Z/
REDWOOD COAST-MENDOCINO COAST-
226 AM PST THU FEB 4 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WAVES AND SURF...BREAKING WAVES 20 TO 25 FEET ALONG WEST AND
  NORTHWEST FACING BEACHES.

* TIMING...LARGE SURF WILL BUILD EARLY THIS MORNING AND CONTINUE
  INTO THE EVENING.

* IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO 
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE 
  ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF 
  ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE 
  INTO THE FRIGID AND TURBULENT OCEAN WATERS. 

* MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME
  CAUTION ESPECIALLY DURING MAX EBB WHICH IS PREDICTED TO OCCUR
  BETWEEN 11 AM AND 1 PM THURSDAY...OR STAY IN PORT UNTIL THE
  THREAT SUBSIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
571 
WHUS46 KEKA 050500
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 PM PST THU FEB 4 2016

CAZ001-002-050600-
/O.EXP.KEKA.SU.Y.0004.000000T0000Z-160205T0500Z/
REDWOOD COAST-MENDOCINO COAST-
900 PM PST THU FEB 4 2016

...HIGH SURF ADVISORY WILL EXPIRE AT 9 PM THIS EVENING...

SURF HEIGHTS WILL CONTINUE TO SLOWLY SUBSIDE TONIGHT. OCCASIONAL
SETS TO 20 FEET WILL REMAIN BE POSSIBLE ALONG WEST FACING BEACHES
THROUGH EARLY MORNING.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 2, 2:32 PM PST, 12 hours 23 minutes earlier.

Area forecast discussion, Feb 2, 2:32 PM PST, 12 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PST TUE FEB 2 2016

.SYNOPSIS...A FRONTAL SYSTEM WILL APPROACH THE COAST ON WEDNESDAY
BRINGING GUSTY SOUTHERLY WINDS AND RAIN BY EARLY AFTERNOON. SOME
SNOW IS EXPECTED IN TRINITY COUNTY ABOVE 2000 FEET ON WEDNESDAY. A
FEW SHOWERS MAY LINGER INTO THURSDAY.

&&

.DISCUSSION...WARM AIR ADVECTION AND SOUTHERLY FLOW WILL INCREASE
TONIGHT AND SOME LIGHT SPOTTY RAIN MAY DEVELOP BY DAYBREAK WED.
TYPICALLY AS SOUTH WINDS RAMP UP IN ADVANCE OF A FRONT THE REGION
DRIES OUT FOR A FEW HOURS. THUS CONFIDENCE IS NOT HIGH WE ARE GOING
TO SEE ANY MEASURABLE RAIN THROUGH THE EARLY MORNING HOURS. THE
MODELS REMAIN IN GOOD AGREEMENT WITH DRIVING THE NEXT FRONT TOWARD
THE COAST ON WED. THIS FRONT WILL BE STRONGER AND WETTER THAN THE
FRONT THAT MOVED THROUGH TUESDAY MORNING. THUS EXPECT WINDY
CONDITIONS TO DEVELOP ALONG THE COAST AND OVER THE EXPOSED HIGHER
TERRAIN. THE CONSENSUS IS FOR LIGHT TO MODERATE RAIN TO DEVELOP
LATE IN THE MORNING AND PERSIST INTO EARLY AFTERNOON. WE EXPECT A
QUARTER TO HALF AN INCH...WITH HIGHER AMOUNTS LIKELY OVER THE
MOUNTAIN TOPS.

ONE OF THE MAIN CONCERNS WITH THE INCOMING PRECIP ON WEDNESDAY WILL
BE THE POTENTIAL FOR MORE SNOWFALL IN TRINITY COUNTY. WARMER AIR
SHOULD FILTER OVER MOST OF HUMBOLDT...DEL NORTE AND MENDOCINO
COUNTIES OVERNIGHT AND THE THREAT FOR LOW ELEVATION SNOW WILL
DECREASE. THUS SNOW LEVELS SHOULD LIFT ABOVE 4000 FT DURING THE
HEART OF THE RAIN ON WED. CONFIDENCE IS HIGHER THAT SNOW LEVELS
WILL REMAIN SUFFICIENTLY LOW IN EASTERN TRINITY TO CREATE A
DRIVING HAZARD. GRANTED IT WILL NOT BE A MAJOR DUMPING OF
SNOW...ONLY 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS DOWN TO
2000-3000 FEET. TRAVEL OVER THE MOUNTAIN PASSES WILL BE
INCONVENIENT AND PERHAPS HAZARDOUS IF THESE AMOUNTS PILE UP ON THE
PAVEMENT. THUS A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR
EASTERN TRINITY COUNTY.

THE FRONT WILL QUICKLY EXIT OUT OF THE AREA WED NIGHT. MODELS
SHOW A SECONDARY WAVE DROPPING OVER THE NORTHERN SECTIONS OF THE
FORECAST AREA...DEL NORTE COUNTY...AND MORE SHOWERS COULD DEVELOP
INTO EARLY THU MORNING. OTHERWISE MOST OF THE AREA WILL SEE DRYING
AND LESS CLOUD COVER ON THU. RIDGING ALOFT WILL DEVELOP IN ADVANCE
OF ANOTHER SHORT-WAVE EXPECTED TO BRING LIGHT RAIN FRI NIGHT INTO
SAT MORNING. WITH HEIGHTS STEADILY INCREASING FEEL THE MAIN CHANCE
OF RAIN WILL BE IN THE NORTHERN MOST ZONES. TOTAL PRECIPITATION
WILL BE LIGHT AS THE FRONT SLOWLY WEAKENS AND DRIFTS NORTH. BOTH
THE GFS AND ECMWF HAVE TRENDED TOWARD A MORE PROLONGED PERIOD OF
LIGHT RAIN...NOW INDICATING PRECIPITATION COULD LINGER THROUGH
SATURDAY NIGHT.

LONG-WAVE RIDGING WILL AMPLIFY OVER THE WEEKEND WHILE EASTERLY
OFFSHORE WIND FLOW DEVELOPS. THIS PATTERN WILL PROVIDE A DECENT
WARMING FOR EARLY FEBRUARY WITH ABOVE NORMAL TEMPERATURES AND MOSTLY
CLEAR SKIES INTO THE EARLY PORTION OF NEXT WEEK. THERE WILL PROBABLY
BE SOME FOG AND LOW CLOUDS IN THE INTERIOR VALLEYS DURING THE NIGHT
AND MORNING HOURS.

&&

.AVIATION...VFR CONDITIONS AND LIGHT TO MODERATE WINDS WILL
CONTINUE AT KCEC AND KACV THROUGH THIS EVENING. MVFR CONDITIONS
WILL OCCUR AT TIMES OVERNIGHT AT KCEC AND KACV DUE TO REDUCED
CEILINGS WITH LIGHT WINDS OCCURRING. SHOWERS WILL MOVE THROUGH
THE AREA LATE WEDNESDAY MORNING REDUCING CEILINGS AND/OR VISIBILITIES
AT KCEC AND KACV TO MVFR CONDITIONS. THE WINDS WILL BECOME MODERATE
AND GUSTY AT KCEC AND KACV WEDNESDAY AS THE COLD FRONT PASSES
THROUGH THE AREA. VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS
WILL CONTINUE AT KUKI THROUGH EARLY WEDNESDAY AFTERNOON. SHOWERS
WILL MOVE THROUGH THE AREA WEDNESDAY AFTERNOON REDUCING CEILINGS
AND/OR VISIBILITIES TO MVFR CONDITIONS AT KUKI.

&&

.MARINE...LIGHT WINDS AND LOWER SEAS WILL PREVAIL ACROSS THE WATERS
THROUGH THIS EVENING. THE WINDS AND SEAS WILL BEGIN INCREASING TONIGHT
AND WEDNESDAY AS A COLD FRONT APPROACHES THE AREA. THE COLD FRONT
WILL MOVE THROUGH THE WATERS WEDNESDAY. THE WINDS AND SEAS WILL
INCREASE FURTHER AS THE FRONT PASSES THROUGH THE WATERS. A WESTERLY
SWELL WILL PROPAGATE THROUGH THE WATERS THIS WEEK. THE WESTERLY
SWELL WILL BUILD RAPIDLY WEDNESDAY WITH THE PASSAGE OF THE COLD FRONT.
WINDS AND SEAS WILL DIMINISH THURSDAY IN THE WAKE OF THE FRONT. LIGHT
TO MODERATE WINDS WILL PREVAIL ACROSS THE WATERS THURSDAY THROUGH
THIS WEEKEND. SEAS WILL GRADUALLY DIMINISH THURSDAY THROUGH
SUNDAY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     WINTER WEATHER ADVISORY FROM 10 AM TO 6 PM PST WEDNESDAY FOR
     CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WARNING FROM 9 AM TO 3 PM PST WEDNESDAY FOR PZZ450.

     GALE WARNING FROM 3 AM TO 3 PM PST WEDNESDAY FOR PZZ470-475.

     SMALL CRAFT ADVISORY FROM 3 AM WEDNESDAY TO 3 AM PST SATURDAY
     FOR PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA

FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, Feb 2, 3:54 AM PST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
354 AM PST TUE FEB 2 2016

CAZ004-031200-
UPPER TRINITY RIVER-
354 AM PST TUE FEB 2 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED LIGHT SNOW SHOWERS MAY BRIEFLY IMPACT ROADS
ABOVE 2000 FEET EARLY THIS MORNING. MOTORISTS ARE URGED
TO USE CAUTION. THE SNOW SHOWERS WILL ABATE BY AFTERNOON.
ROADWAYS WILL WARM UP TO SUNSHINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT
FROM 10 AM TO 6 PM WEDNESDAY.

ANOTHER FRONT WILL BRING LIGHT TO MODERATE SNOWFALL TO ELEVATIONS
ABOVE 2000 FEET ON WEDNESDAY. EXPECT 2 TO 3 INCHES OF SNOW BETWEEN
2000 AND 3000 FEET. HIGHER AMOUNTS ARE LIKELY ABOVE 3000 FEET.

TRAVEL OVER THE MOUNTAIN PASSES ON ROUTES 299...36 AND 3 WILL BE
IMPACTED BY A PERIOD OF MODERATE SNOWFALL WEDNESDAY AFTERNOON. BE
PREPARED FOR SNOW ON THE ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-076-031200-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
354 AM PST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED LIGHT SNOW SHOWERS MAY BRIEFLY IMPACT ROADS
ABOVE 2000 FEET EARLY THIS MORNING. MOTORISTS ARE URGED
TO USE CAUTION. THE SNOW SHOWERS WILL ABATE BY AFTERNOON.
ROADWAYS WILL WARM UP TO SUNSHINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY SOUTHERLY WINDS WILL BRIEFLY GUST TO 50 MPH OVER EXPOSED
HILL TOPS WEDNESDAY MORNING AS FRONT APPROACHES THE COAST.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-031200-
REDWOOD COAST-MENDOCINO COAST-
354 AM PST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WESTERLY SWELL WILL BUILD WEDNESDAY INTO THURSDAY WITH LARGER
BREAKERS EXPECTED DURING THE DAY THURSDAY. LONG PERIOD SWELL WILL
BRING A SLIGHT RISK OF SNEAKER WAVES WEDNESDAY INTO EARLY
THURSDAY. AN INCOMING FRONT ON WEDNESDAY WILL MAKE FOR A WET AND
WINDY DAY AT THE BEACH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:34 PM PSTSmall Craft AdvisoryEKA66 hr

Nearby

High Surf Advisories in California, 2016Every high surf advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.